# SDR 2008FA0000498

- Difficulty date: July 11, 2008
- Submitted: July 24, 2008
- Operation: General aviation
- Aircraft: N66970
- Make and model: Cessna 152
- Aircraft serial: 15281696
- Engine: Lyc O235*
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Bracket
- Part number: 04320049
- Condition: Cracked
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE CONDUCTING A 100 HOUR INSPECTION ON THE AIRCRAFT, COMPLYING WITH AD80-11-04 (NUTPLATE INSPECTION).  UPON INSPECTION, IT WAS FOUND THAT NOT ONLY WAS THERE A CRACKED NUTPLATE, BUT THERE IS ALSO A (1 INCH) CRACK IN THE WELDED BRACKET- THE PART THAT THE NUTPLATES MOUNT TO.  IT CAN BE SEEN IN MFG ILLUSTRATED PARTS CATALOG, FIGURE 18, ITEM NR 10.  UPON REMOVING THE BRACKET FROM THE AIRCRAFT, ALSO DISCOVERED THAT A LARGE PORTION OF THE STEEL BRACKET HAD BEEN RUSTED; PARTICULARLY IN THE WELDED AREAS.  BECAUSE MFG NO LONGER MAKES THIS PART, ACQUIRED A SERVICEABLE PART, INSPECTED THE WELDS, TREATED THE CORROSION, AND INSTALLED IT ON THE AIRCRAFT.  (K)
